Ohio, 2021

High Wind in Ohio, March 25 to 26, 2021

March 25 to 26, 2021 · NWS ILN · 24 events in 24 counties and zones

A strong low pressure system tracked through the Ohio Valley on the 25th and 26th, producing scattered thunderstorms and widespread strong winds. These winds caused numerous trees to be blown down and resulted in property damage and power outages.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$223,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A strong low pressure system tracked through the Ohio Valley on the 25th and 26th, producing scattered thunderstorms and widespread strong winds. These winds caused numerous trees to be blown down and resulted in property damage and power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 25, 6:34 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 25, 6:34 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
734 PM EDT Thu Mar 25 2021

.SYNOPSIS...
Deep low pressure will bring rain, thunderstorms, and very
windy conditions tonight. Winds will subside Friday as cooler
and drier air settles into the region with high pressure.
Another low pressure system is forecast to provide a return of
rain chances Saturday night into Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As expected, a fairly cohesive, but quick-moving, band of rain
with embedded thunder continues to push northeast through the
ILN FA, with generally around a half of an inch of rain
occurring in most spots, give or take a tenth or two on either
side. This initial round of widespread pcpn is occurring on the
nose of an impinging/strengthening H8 LLJ and in response to
S/W energy pivoting northeast through the strengthening SW flow
aloft. This is yielding a good deal of mass convergence/lift
across the local area, supporting the persistence of widespread
rain to move through the region through late afternoon, at which
point activity will become much more isolated/scattered in
nature "behind" and to the southwest of this initial rain. This
will occur as the warm front pivots north through the area,
with southeasterly sfc flow becoming established region-wide
this evening.

By this evening, will see a neutrally-tilted H5 trof close off
across the mid Mississippi River Valley with sfc
cyclogenesis/deepening occurring along the spine of the lower
Mississippi River. The trof will gradually become more
negatively tilted later the evening, supporting rapid deepening
of the sfc low as it tracks northeast into the western OH Vly.
This will yield a rapid strengthening of the LL wind fields
during the evening region-wide. While the guidance has honed-in
on a favored track, the most recent data suggests perhaps a
slightly weaker/less deep solution, even with the general
consensus to be a sfc low track from Paducah to north of Indy to
Toledo, putting the ILN FA squarely in the open warm sector of
the strengthening system. From the afternoon into the late
evening, many solutions still point toward a fairly rapid
deepening of the sfc cyclone from ~1000mb to ~992mb from 18z to
03z, which will result in a corresponding uptick/strengthening
of the LL wind fields in a rather dramatic fashion.

With the strengthening LL wind fields and the arrival of better
lift and forcing via increased mid/upper level diffluence, will
see a second batch of showers, with more widespread storm
activity, track northeast into the ILN FA around/past 01z. This
will occur from SSW to NNE, with the main question at this
juncture being the degree of BL destabilization that is able to
occur, especially in the wake of widespread rain occurring this
afternoon. Model soundings show a fairly saturated LL profile
through early evening, with rather unimpressive lapse rates and
very marginal instability -- especially any that is SB in
nature. The wind fields -- both in magnitude and expanse --
continue to be concerning. The LL directional and speed shear is
notable, yielding hodographs that are long and somewhat curved.
The main limiting factor for severe potential locally will be
the overwhelming lack of instability rooted near the surface,
which may be rather limited in areal extent except /just/
along/immediately ahead of and east of the actual sfc low track
and front itself. This would support an environment where the
greatest severe threat will exist immediately near/east of the
sfc low track near the triple point, which current model
consensus would place the most favorable severe potential mainly
near/west of the I-75 corridor and into the Tri-State area.
This, of course, is /entirely/ dependent on the degree to which
we can attain SB destabilization in the wake of ongoing
activity. The profile will be very saturated, but very
energetic. If even a little bit of SB-instby is realized or
becomes rooted close to the surface, it will not take much at
all for stronger cores to translate down some /very/ strong wind
to the sfc. The positioning of the local area WRT the sfc low,
which would elicit sfc winds that are largely backed in nature,
could support some tornadic activity if the instby becomes more
than just elevated in nature, especially near the triple point.
Again, feel that this will be favored immediately near/east of
the sfc low in the 01z-06z time frame, which at this time
appears it would set up in a narrow corridor from south-central
IN/SE IN /Tri-State through west-central Ohio. Hi- res data
continues to show that perhaps the best ribbon of SB instability
could lag /just/ behind the convection (immediately behind the
front and thus slightly out of phase), suggesting that most of
the storm activity could be elevated in nature. And without a
narrow N-S ribbon of SB instby coinciding with the best LL
convergence along the front, even with the H8 LLJ of 70+kts, it
would be a bit more difficult, although not impossible, to
translate stronger winds to the sfc until we get into a post-
frontal environment. Any activity east of the I-71 corridor may
be even more elevated in nature and therefore be a bit less
concerning than activity that develops immediately along the
front itself for spots near/west of the I-75 corridor.

And with all of this being said -- once we get into a post-
frontal environment, on the backside of the sfc low after the
storms move away, the setup for strong synoptic-based winds
becomes much more favorable -- especially in a corridor
immediately to the south/west of the sfc low track. This will
occur with a steepening of the LL lapse rates coincident with
the wraparound of a robust 55kt 925mb LLJ, which will slowly
translate east through the late nighttime period. Current
momentum transfer techniques suggest widespread potential for
40+kt gusts in a several hour time window (esp. 05z-11z), with
some potential for 50+ kt gusts in a small WSW to ENE corridor
immediately trailing the sfc low as the pressure rise/fall
couplet tightens rather dramatically. The isallobaric response
will be tremendous, no matter how deep the sfc low becomes. At
this juncture, there continues to be good support for 40+ kt
gusts just about everywhere, with the greatest potential for 50+
kts existing near/north of the I-71 corridor and near/north of
the Ohio River into the Tri-State area. The latest guidance has
trended just a bit weaker with the sfc low pretty much across
the board, which lends itself to some uncertainty in just how
far south the 50+kt gusts will extend. However, there was enough
data to suggest the potential for a one or two hour period of
gusts approaching 50kts from Ripley Co IN to Hocking Co OH, so
decided to extend/upgrade the High Warning for these areas. This
is in spite of the trend toward a slightly weaker solution,
which would not be insignificant from an impact standpoint. This
was especially evident in some of the global guidance, which
have the central minimum pressure generally ~5mb higher than
was being suggested/shown within the past day or two. The good
news is that this is likely to limit somewhat the more
significant gust potential (i.e. less likelihood of 65+ MPH),
but there is still a strong signal for gusts approaching 60 MPH
for mainly spots near/north of the I-70/I-71 corridors. It was
mentioned yesterday that there will be a big difference in the
damage potential between a 985mb low (which was advertised
yesterday) and a 995mb low (still not fcst to be /this/ weak).
But nonetheless, current ensemble mean probabilities have come
down a bit, although still suggest near/greater than a 50%
probability of 50+kt gusts for much of the current warning areas
(especially in west-central to central Ohio).

Drier conditions evolve late tonight in the post- frontal
environment with temperatures falling from the lower 60s to
mid/upper 40s by daybreak.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/...
Winds subside rather abruptly past sunrise Friday, with gusts
generally around 20 MPH for the afternoon period.

Will see cloud cover hang around a bit during the daytime period
as moisture becomes trapped underneath an inversion. Have
trended the fcst a bit cloudier and have lowered max temps a
degree or two to account for this trend. Highs top out in the
mid 50s in west-central Ohio to lower 60s in the lower Scioto
Valley. Lows on Friday night will generally be in the lower/mid
40s area-wide.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A mid/upper level short wave will move from the upper Mississippi
Valley on Saturday and across the Great Lakes and upper Ohio Valley
region through Sunday. Ahead of this, we will see an increase in
southwesterly flow across the region through the day on Saturday
before an associated cold front moves through our area later
Saturday night into Sunday morning. Expect dry condition during the
day on Saturday with above normal temperatures in the developing WAA
pattern. Highs on Saturday will be in the upper 60s to lower 70s. A
developing 50-60 knot 8h jet will shift northeast toward our area
Saturday night, allowing for a fairly quick increase in moisture.
Pcpn will develop through the evening hours as the cold front
approaches and a weak surface wave possibly rides northeast along
the front. The pcpn will then shift southeast across our area
through the night as the cold front moves in. Some weak instabilities
will also be pulled up into our area ahead of the front so a chance
of thunderstorms will also be possible. Lingering pcpn across our
east Sunday morning should then taper off fairly quickly as the
front moves east of our area. Highs on Sunday will range from the
low to mid 50s in the northwest to the lower 60s in the southeast.

Surface high pressure and dry conditions will build into the region
on Monday before beginning to shift off to the east through the day
on Tuesday. Highs on Monday will be in the 50s, warming to highs on
Tuesday into the 60s. The next for showers will return Tuesday night
through Wednesday as another cold front moves through the
region.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Deep low pressure tracking across Indiana to Northwest Ohio to
Southern Ontario Canada will greatly impact aviators. For
tonight, expect rain and thunderstorms with MVFR conditions,
surface wind gusts around 50 knots, and wind shear. It is too
early to predict thunderstorms at TAF sites so kept VCTS. Will
issue amendments describing timing and impacts of TSRA if
needed. As the low travels rapidly northeast early Friday,
precip will end and winds will subside to around 12 knots, while
MVFR ceilings may persist. VFR should return at southern sites
CVG LUK and ILN near the end of the TAF period as high pressure
moves in. MVFR ceilings may last through the end of the forecast
at DAY CMH and LCK.

OUTLOOK...MVFR conditions possible Saturday night into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning from 10 PM this evening to 10 AM EDT Friday
     for OHZ026-034-035-042>046-051>056-060>065-070>074-077-
     078-080.
     Wind Advisory from 10 PM this evening to 10 AM EDT Friday for
     OHZ079-081-082-088.
KY...Wind Advisory from 10 PM this evening to 10 AM EDT Friday for
     KYZ089>100.
IN...High Wind Warning from 10 PM this evening to 10 AM EDT Friday
     for INZ050-058-059-066-073-074.
     Wind Advisory from 10 PM this evening to 10 AM EDT Friday for
     INZ075-080.

&&

SYNOPSIS...KC/Coniglio
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...JGL
AVIATION...Coniglio
Hazardous weather outlook, Mar 25, 12:41 PM EST, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
141 PM EDT Thu Mar 25 2021

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077-078-080-261745-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Highland-
141 PM EDT Thu Mar 25 2021

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Thunderstorms tonight may be strong to severe. Damaging winds will be
the primary severe weather threat. However, isolated tornadoes will
also be possible. The best window for strong to severe storms will
be from 9 pm EDT to 2 am EDT.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

INZ075-080-KYZ089>100-OHZ079-081-082-088-261745-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike-Scioto-
141 PM EDT Thu Mar 25 2021

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Thunderstorms tonight may be strong to severe. Damaging winds will be
the primary severe weather threat. However, isolated tornadoes will
also be possible. The best window for strong to severe storms will
be from 9 pm EDT to 2 am EDT.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

In the hours before

Special weather statement, Mar 25, 7:54 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
854 PM EDT Thu Mar 25 2021

OHZ077-260115-
Hamilton OH-
854 PM EDT Thu Mar 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HAMILTON COUNTY UNTIL
915 PM EDT...

At 852 PM EDT, radar indicated a strong thunderstorm over Bridgetown,
moving northeast at 60 mph.

STORM HAZARDS INCLUDE...
Penny size hail...

Locations impacted include...
Cincinnati, Forest Park, Springdale, North College Hill, Wyoming,
Cheviot, Villa Hills, Mount Healthy, Finneytown, Taylor Creek,
Bridgetown, Pleasant Hills, Delhi Township, Dry Ridge, Skyline Acres,
Delshire, Dunlap, Monfort Heights, Colerain Township and Mack.

This includes the following Interstates...
 I-74 in Ohio between mile markers 9 and 19.
 I-75 in Ohio near mile marker 5.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3930 8467 3930 8464 3931 8464 3930 8446
      3908 8457 3907 8460 3907 8462 3909 8465
      3910 8468 3914 8472
TIME...MOT...LOC 0052Z 208DEG 53KT 3914 8465

Hatzos
Local storm report, Mar 25, 7:57 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT THU MAR 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             SANDERS                 38.66N 84.95W
03/25/2021  M1.25 INCH       CARROLL            KY   PUBLIC

            TIME ESTIMATED BY RADAR.

&&

CAMPBELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 high wind. Local standard time, as filed.

High Wind, Auglaize

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Auglaize forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AWOS
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

The Neil Armstrong Airport measured a 53 mph gust. Numerous trees and powerlines were reported downed by law enforcement countywide.

High Wind, Butler

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Butler forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

The mesonet located at Oxford measured a 52 mph gust. A large tree was blown onto powerlines in West Chester.

High Wind, Champaign

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Champaign forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

The mesonet located at Grimes Field in Urbana measured a 53 mph gust. Law enforcement reported trees down countywide, with more damage noted in St. Paris.

High Wind, Clark

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Clark forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The Springfield-Beckley Airport measured a 58 mph gust. A large tree was blown down in New Moorefield.

High Wind, Clinton

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Clinton forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
ASOS
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The Wilmington Airport measured a 56 mph gust. Several trees were blown down along route 22 in Adams Township.

High Wind, Darke

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Darke forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

The mesonet in Union City measured a 54 mph gust, while another in New Weston measured a 50 mph gust. Several trees were blown down along route 22 in Adams Township. Trees were blown down in the Greenville area according to media broadcasts.

High Wind, Fairfield

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Fairfield forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

The Lancaster airport measured a 51 mph gust. Trees were blown down in the Pickerington area.

High Wind, Fayette

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Fayette forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
AWOS
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

The county airport measured a 52 mph gust.

High Wind, Franklin

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Franklin forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AWOS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

The Bolton Field Airport measured a 54 mph gust. The OSU Airport measured a 53 mph gust, and the CMH Airport measured a 52 mph gust. Trees were noted down in various spots across the county.

High Wind, Greene

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Greene forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$10,000
Reported by
AWOS
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

The county airport in Xenia measured a 60 mph gust, and the Wright-Patterson Air Force Base measured a 59 mph gust. Trees were noted down in Fairborn.

High Wind, Hamilton

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Hamilton forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

Trees were noted down in the Mount Washington area, and the ASOS at Lunken Field gusted to 47 mph.

High Wind, Hardin

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Hardin forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

Trees were noted down across the county. The mesonet at Ada recorded a 48 mph gust.

High Wind, Highland

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Highland forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

Trees were noted down in Hillsboro.

High Wind, Hocking

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Hocking forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

Trees were were blown down across the county.

High Wind, Licking

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Licking forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

Trees were were blown down across the county. The Newark-Heath Airport measured a gust to 56 mph.

High Wind, Logan

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Logan forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Trees and powerlines were were blown down in Bellefontaine. The mesonet station in De Graff measured a 51 mph gust.

High Wind, Madison

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Madison forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$2,000
Reported by
AWOS
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

The county airport measured a 58 mph gust.

High Wind, Mercer

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Mercer forecast zone
Measured
53 kt (61 mph) measured gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

A gust to 61 mph was reported in Celina.

High Wind, Miami

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Miami forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

A tree was blown onto a house in West Milton. Other trees were blown down across the county.

High Wind, Montgomery

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Montgomery forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The Dayton International Airport measured a 60 mph gust, and the Dayton-Wright Brothers Airport measured a 52 mph gust. The mesonet in Union recorded a 53 mph gust. Trees were blown down across the county.

High Wind, Pickaway

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Pickaway forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

Trees were blown down across the county and power poles were knocked down in the southwest part of the county.

High Wind, Shelby

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Shelby forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

Trees were blown down across the county, particularly in Sidney. The mesonet in Fort Loramie recorded a 46 mph gust.

High Wind, Union

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Union forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

The mesonet in Marysville recorded a 56 mph gust. Several street signs, lights, and power poles were damaged.

High Wind, Warren

When
March 25, 8:00 PM EST to March 26, 8:00 AM EST
Where
Warren forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

The mesonet in Lebanon recorded a 51 mph gust. Several powerlines were blown over in Hamilton Township according to media reports.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2021Every state in 2021This day in weather historyWarnings in Ohio, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951614, 951615, 951617, 951619, 951620, 951621, 951622, 951623, 951624, 951625, 951626, 951627, 951628, 951629, 951630, 951631, 951632, 951633, 951645, 951646, 951647, 951648, 951649, 951650.